Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Withdrawal?
avatar
lmguccione posted:
I have had a few drinks almost every night for over 2 years,. I have recently stopped drinking, for about 3 days now. I have had a headache, slight nausea, and diarrhea. Are these normal side effects? Or am I just sick?
Reply
 
avatar
Betty Ford Center
A Thomas McLellan, PhD responded:
If "a few drinks" means less than four, then it is unlikely your symptoms are related to the drinking. If "a few drinks" means more than that number, the symptoms could be withdrawal. If you are also using other drugs and/or prescribed medications, the withdrawal could have complications. Withdrawal tyically begins 2-3 days following the last drink.


Featuring Experts from Betty Ford Center

Peter Przekop, D.O., Ph.D., developed and directs the chronic pain track at the Betty Ford Center . Since 2004, he has been a member of the faculty...More

Helpful Tips

FOR FAMILY & FRIENDS OF ADDICTED - SEE 'NARANON'
FOR ANYONE DEALING WITH A RELATIVE OR FRIEND SUFFERING WITH ADDICTION - SEE "NARANON" THERE ARE SUPPORT MEETINGS IN THIS AREA ALMOST ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.